MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 10CM; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 10CM; INTRAVASCULAR CATHETER
Catalog Number M120100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed, and was found to be use related.The implicated and returned product was a 20 ga 10 cm powerglide catheter.The introducer kit was not returned with the catheter.The catheter showed residue within the catheter near the distal end.Slight residue was observed on the proximal portion of the catheter.Microscopic examination showed puncture marks and longitudinal scratches on the distal 12 mm of the catheter.The puncture marks were more proximal than the scratches.The scratches ran next to each other on the catheter.Al the puncture and scratches were observed on the portion of the catheter in-line with the bard labeling on the catheter hub.Functional testing showed the catheter was patent to infusion and capable of aspirating.Leaks were observed at the puncture marks in the catheter.The damage observed is consistent with needle damage.Needle damage to the catheter most often occurs from retracting the catheter against the needle, or manipulating the catheter or needle after the catheter had been advanced.The instructions for use advise: ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of rezh1843 showed one other similar product complaint from this lot number.
 
Event or Problem Description
(b)(4) engineers found that an extra powerglide sample returned for evaluation leaked.

Brand Name
POWERGLIDE MIDLINE CATHETER, 20G 10CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5625685
Report Number3006260740-2016-00204
Device Sequence Number10901235
Product Code FOZ
UDI-Device Identifier00801741075322
UDI-Public(01)00801741075322(17)170731(10)REZH1843
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberM120100
Device Lot NumberREZH1843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2016
Initial Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1